MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 ROCHESTER MEC SPIRIT SHEATH STYLE 1 STANDARD 29MM 30BX; MALE EXTERNAL CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 ROCHESTER MEC SPIRIT SHEATH STYLE 1 STANDARD 29MM 30BX; MALE EXTERNAL CATHETER
Model Number 35302
Medical Device Problem Code Nonstandard Device (1420)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.The device was not returned.
 
Event or Problem Description
It was reported that the adhesive on the male external catheter was too strong allegedly making it difficult to remove the catheter.The complainant reportedly had to use a hot wet towel and the catheter came off after about 30 minutes of trying.
 
Additional Manufacturer Narrative
The reported event is inconclusive as no sample was returned for evaluation.A potential failure mode could be ¿too high viscosity¿.A potential root cause for this failure mode could be ¿viscometer failure or mechanical failure¿.The lot number is unknown; therefore, the device history record could not be reviewed.The instructions for use were found adequate and state the following: "1) wash penis with mild soap and warm water.Dry thoroughly.2) trim pubic hair if necessary.3) unroll self-adhering catheter over penis.4) gently squeeze the catheter to properly seal adhesive to the skin.Important: wear time may be significantly reduced if adhesive is not properly sealed to the skin.5) connect to drainage device.Directions: to remove gently roll catheter off the penis.".
 
Event or Problem Description

Brand Name
ROCHESTER MEC SPIRIT SHEATH STYLE 1 STANDARD 29MM 30BX
Common Device Name
MALE EXTERNAL CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
MDR Report Key8631942
Report Number1018233-2019-02681
Device Sequence Number13908842
Product Code NNX
UDI-Device Identifier00801741070938
UDI-Public(01)00801741070938
Combination Product (Y/N)N
Initial Reporter StateNV
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 06/20/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number35302
Device Catalogue Number35302
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/02/2019
Supplement Date Received by Manufacturer06/01/2019
Initial Report FDA Received Date05/22/2019
Supplement Report FDA Received Date06/20/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1